• Previous Article
    Kuramoto order parameters and phase concentration for the Kuramoto-Sakaguchi equation with frustration
  • CPAA Home
  • This Issue
  • Next Article
    A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties
doi: 10.3934/cpaa.2021060

Periodic solutions of p-Laplacian equations via rotation numbers

1. 

School of Mathematics and Statistics, Yancheng Teachers University, Yancheng 224051, China

2. 

School of Mathematical Sciences, Soochow University, Suzhou 215006, China

* Corresponding author

Received  March 2020 Revised  February 2021 Published  April 2021

Fund Project: This work is supported by the National Natural Science Foundation of China (No. 11901507, No. 12071327 and No. 11671287), the Natural Science Foundation of Jiangsu Province (No. BK20181058), and the Qing Lan Project of the Jiangsu Higher Education Institutions of China

We investigate the existence and multiplicity of periodic solutions of the $ p $-Laplacian equation $ \left(\phi_p(x')\right)'+f(t, x) = 0 $. Both asymptotically linear and partially superlinear nonlinearities are studied, in absence of global existence and uniqueness conditions on the solutions of the associated Cauchy problems and the sign assumption on $ f $. We use a approach of rotation number in the $ p $-polar coordinates transformation, together with the phase-plane analysis of the rotational properties of large solutions and a recent version of Poincaré-Birkhoff theorem for Hamiltonian systems, for obtaining multiplicity results of $ p $-Laplacian equation in terms of the gap between the rotation numbers of referred piecewise $ p $-linear systems at zero and infinity.

Citation: Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021060
References:
[1]

L. BoccardoP. DràbekD. Giachetti and M. Kuček, Generalization of Fredholm alternative for nonlinear differential operators, Nonlinear Anal., 10 (1986), 1083-1103.  doi: 10.1016/0362-546X(86)90091-X.  Google Scholar

[2]

Z. Cheng and J. Ren, Existence of multiplicity harmonic and subharmonic solutions for second-order quasilinear equation via Poincaré-Birkhoff twist theorem, Math. Methods Appl. Sci., 40 (2017), 6801-6822.  doi: 10.1002/mma.4494.  Google Scholar

[3]

M. Cuesta and J. Gossez, A variational approach to nonresonance with respect to the Fučik spectrum, Nonlinear Anal., 19 (1992), 487-500.  doi: 10.1016/0362-546X(92)90087-U.  Google Scholar

[4]

F. Dalbono and F. Zanolin, Multiplicity results for asymptotically linear equations, using the rotation number approach, Mediterr. J. Math., 4 (2007), 127-149.  doi: 10.1007/s00009-007-0108-z.  Google Scholar

[5]

W. Ding, A generalization of the Poincaré-Birkhoff theorem, Proc. Amer. Math. Soc., 88 (1983), 341-346.  doi: 10.2307/2044730.  Google Scholar

[6]

T. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differ. Equ., 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.  Google Scholar

[7]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differ. Equ., 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.  Google Scholar

[8]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré-Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 679-698.  doi: 10.1016/j.anihpc.2016.04.002.  Google Scholar

[9]

J. Franks, Generalizations of the Poincaré-Birkhoff theorem, Ann. Math., 128 (1988), 139-151.  doi: 10.2307/1971464.  Google Scholar

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, A Fredholm-like result for strongly nonlinear second order ODE's, J. Differ. Equ., 114 (1994), 132-167.  doi: 10.1006/jdeq.1994.1144.  Google Scholar

[11]

P. Hartman, On boundary value problems for superlinear second order differential equations, J. Differ. Equ., 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.  Google Scholar

[12]

H. Jacobowitz, Periodic solutions of $x''+f(t, x) = 0$ via the Poincaré-Birkhoff theorem, J. Differ. Equ., 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.  Google Scholar

[13] V. Lakshmikantham and S. Leela, Differential and integral inequalities; theory and applications, Academic Press, New York and London, 1969.   Google Scholar
[14]

R. Manásevich and J. Mawhin, Periodic solutions for nonlinear systems with $p$-Laplacian like operators, J. Differ. Equ., 145 (1998), 367-393.  doi: 10.1006/jdeq.1998.3425.  Google Scholar

[15]

R. Manásevich and F. Zanolin, Time-mappings and multiplicity of solutions for the one-dimensional $p$-Laplacian, Nonlinear Anal., 21 (1993), 269-291.  doi: 10.1016/0362-546X(93)90020-S.  Google Scholar

[16]

A. MargheriC. Rebelo and P. J. Torres, On the use of Morse index and rotation numbers for multiplicity results of resonant BVPs, J. Math. Anal. Appl., 413 (2014), 660-667.  doi: 10.1016/j.jmaa.2013.12.005.  Google Scholar

[17]

X. Ming, S. Wu and J. Liu, Periodic solutions for the 1-dimensional $p$-Laplacian equation, J. Math. Anal. Appl., 325 (2007), 879-888. doi: 10.1016/j.jmaa.2006.02.027.  Google Scholar

[18]

M. del PinoM. Elgueta and R. Manásevich, A homotopic deformation along $p$ of a Leray-Schauder degree result and existence for $(|u'|^{p-2}u')+f(t, u) = 0, u(0) = u(T) = 0, p>1$, J. Differ. Equ., 80 (1989), 1-13.  doi: 10.1016/0022-0396(89)90093-4.  Google Scholar

[19]

M. del PinoR. Manásevich and A. E. Murúa, Existence and multiplicity of solutions with prescribed period for a second order quasilinear ODE, Nonlinear Anal., 18 (1992), 79-92.  doi: 10.1016/0362-546X(92)90048-J.  Google Scholar

[20]

M. del Pino and R. Manásevich, Infinitely many $2\pi$-periodic solutions for a problem arising in nonlinear elasticity, J. Differ. Equ., 103 (1993), 260-277.  doi: 10.1006/jdeq.1993.1050.  Google Scholar

[21]

D. Qian, Infinity of subharmonics for asymmetric Duffing equations with the Lazer-Leach-Dancer condition, J. Differ. Equ., 171 (2001), 233-250.  doi: 10.1006/jdeq.2000.3847.  Google Scholar

[22]

D. Qian and P. J. Torres, Periodic motions of linear impact oscillators via the successor map, SIAM J. Math. Anal., 36 (2005), 1707-1725.  doi: 10.1137/S003614100343771X.  Google Scholar

[23]

D. QianL. Chen and X. Sun, Periodic solutions of superlinear impulsive differential equations: a geometric approach, J. Differ. Equ., 258 (2015), 3088-3106.  doi: 10.1016/j.jde.2015.01.003.  Google Scholar

[24]

D. Qian, P. J. Torres and P. Wang, Periodic solutions of second Order equations via rotation Numbers, J. Differ. Equ., 266 (2019), 4746–4768. doi: 10.1016/j.jde.2018.10.010.  Google Scholar

[25]

C. Rebelo, A note on the Poincaré-Birkhoff fixed point theorem and periodic solutions of planar systems, Nonlinear Anal., 29 (1997), 291-311.  doi: 10.1016/S0362-546X(96)00065-X.  Google Scholar

[26]

H. Royden, P. Fitzpatrick, Real Analysis, 4$^{th}$ edition, Printice-Hall Inc, Boston, 2010. Google Scholar

[27]

P. Yan and M. Zhang, Rotation number, periodic Fucik spectrum and multiple periodic solutions, Commun. Contemp. Math., 12 (2010), 437-455.  doi: 10.1142/S0219199710003877.  Google Scholar

[28]

M. Zhang, Nonuniform nonresonance at the first eigenvalue of the p-Laplacian, Nonlinear Anal., 29 (1997), 41-51.  doi: 10.1016/S0362-546X(96)00037-5.  Google Scholar

[29]

M. Zhang, Nonuniform nonresonance of semilinear differential equations, J. Differ. Equ., 166 (2000), 33-50.  doi: 10.1006/jdeq.2000.3798.  Google Scholar

show all references

References:
[1]

L. BoccardoP. DràbekD. Giachetti and M. Kuček, Generalization of Fredholm alternative for nonlinear differential operators, Nonlinear Anal., 10 (1986), 1083-1103.  doi: 10.1016/0362-546X(86)90091-X.  Google Scholar

[2]

Z. Cheng and J. Ren, Existence of multiplicity harmonic and subharmonic solutions for second-order quasilinear equation via Poincaré-Birkhoff twist theorem, Math. Methods Appl. Sci., 40 (2017), 6801-6822.  doi: 10.1002/mma.4494.  Google Scholar

[3]

M. Cuesta and J. Gossez, A variational approach to nonresonance with respect to the Fučik spectrum, Nonlinear Anal., 19 (1992), 487-500.  doi: 10.1016/0362-546X(92)90087-U.  Google Scholar

[4]

F. Dalbono and F. Zanolin, Multiplicity results for asymptotically linear equations, using the rotation number approach, Mediterr. J. Math., 4 (2007), 127-149.  doi: 10.1007/s00009-007-0108-z.  Google Scholar

[5]

W. Ding, A generalization of the Poincaré-Birkhoff theorem, Proc. Amer. Math. Soc., 88 (1983), 341-346.  doi: 10.2307/2044730.  Google Scholar

[6]

T. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differ. Equ., 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.  Google Scholar

[7]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differ. Equ., 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.  Google Scholar

[8]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré-Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 679-698.  doi: 10.1016/j.anihpc.2016.04.002.  Google Scholar

[9]

J. Franks, Generalizations of the Poincaré-Birkhoff theorem, Ann. Math., 128 (1988), 139-151.  doi: 10.2307/1971464.  Google Scholar

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, A Fredholm-like result for strongly nonlinear second order ODE's, J. Differ. Equ., 114 (1994), 132-167.  doi: 10.1006/jdeq.1994.1144.  Google Scholar

[11]

P. Hartman, On boundary value problems for superlinear second order differential equations, J. Differ. Equ., 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.  Google Scholar

[12]

H. Jacobowitz, Periodic solutions of $x''+f(t, x) = 0$ via the Poincaré-Birkhoff theorem, J. Differ. Equ., 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.  Google Scholar

[13] V. Lakshmikantham and S. Leela, Differential and integral inequalities; theory and applications, Academic Press, New York and London, 1969.   Google Scholar
[14]

R. Manásevich and J. Mawhin, Periodic solutions for nonlinear systems with $p$-Laplacian like operators, J. Differ. Equ., 145 (1998), 367-393.  doi: 10.1006/jdeq.1998.3425.  Google Scholar

[15]

R. Manásevich and F. Zanolin, Time-mappings and multiplicity of solutions for the one-dimensional $p$-Laplacian, Nonlinear Anal., 21 (1993), 269-291.  doi: 10.1016/0362-546X(93)90020-S.  Google Scholar

[16]

A. MargheriC. Rebelo and P. J. Torres, On the use of Morse index and rotation numbers for multiplicity results of resonant BVPs, J. Math. Anal. Appl., 413 (2014), 660-667.  doi: 10.1016/j.jmaa.2013.12.005.  Google Scholar

[17]

X. Ming, S. Wu and J. Liu, Periodic solutions for the 1-dimensional $p$-Laplacian equation, J. Math. Anal. Appl., 325 (2007), 879-888. doi: 10.1016/j.jmaa.2006.02.027.  Google Scholar

[18]

M. del PinoM. Elgueta and R. Manásevich, A homotopic deformation along $p$ of a Leray-Schauder degree result and existence for $(|u'|^{p-2}u')+f(t, u) = 0, u(0) = u(T) = 0, p>1$, J. Differ. Equ., 80 (1989), 1-13.  doi: 10.1016/0022-0396(89)90093-4.  Google Scholar

[19]

M. del PinoR. Manásevich and A. E. Murúa, Existence and multiplicity of solutions with prescribed period for a second order quasilinear ODE, Nonlinear Anal., 18 (1992), 79-92.  doi: 10.1016/0362-546X(92)90048-J.  Google Scholar

[20]

M. del Pino and R. Manásevich, Infinitely many $2\pi$-periodic solutions for a problem arising in nonlinear elasticity, J. Differ. Equ., 103 (1993), 260-277.  doi: 10.1006/jdeq.1993.1050.  Google Scholar

[21]

D. Qian, Infinity of subharmonics for asymmetric Duffing equations with the Lazer-Leach-Dancer condition, J. Differ. Equ., 171 (2001), 233-250.  doi: 10.1006/jdeq.2000.3847.  Google Scholar

[22]

D. Qian and P. J. Torres, Periodic motions of linear impact oscillators via the successor map, SIAM J. Math. Anal., 36 (2005), 1707-1725.  doi: 10.1137/S003614100343771X.  Google Scholar

[23]

D. QianL. Chen and X. Sun, Periodic solutions of superlinear impulsive differential equations: a geometric approach, J. Differ. Equ., 258 (2015), 3088-3106.  doi: 10.1016/j.jde.2015.01.003.  Google Scholar

[24]

D. Qian, P. J. Torres and P. Wang, Periodic solutions of second Order equations via rotation Numbers, J. Differ. Equ., 266 (2019), 4746–4768. doi: 10.1016/j.jde.2018.10.010.  Google Scholar

[25]

C. Rebelo, A note on the Poincaré-Birkhoff fixed point theorem and periodic solutions of planar systems, Nonlinear Anal., 29 (1997), 291-311.  doi: 10.1016/S0362-546X(96)00065-X.  Google Scholar

[26]

H. Royden, P. Fitzpatrick, Real Analysis, 4$^{th}$ edition, Printice-Hall Inc, Boston, 2010. Google Scholar

[27]

P. Yan and M. Zhang, Rotation number, periodic Fucik spectrum and multiple periodic solutions, Commun. Contemp. Math., 12 (2010), 437-455.  doi: 10.1142/S0219199710003877.  Google Scholar

[28]

M. Zhang, Nonuniform nonresonance at the first eigenvalue of the p-Laplacian, Nonlinear Anal., 29 (1997), 41-51.  doi: 10.1016/S0362-546X(96)00037-5.  Google Scholar

[29]

M. Zhang, Nonuniform nonresonance of semilinear differential equations, J. Differ. Equ., 166 (2000), 33-50.  doi: 10.1006/jdeq.2000.3798.  Google Scholar

Figure 1.  The trajectories in regions $ \mathcal{D}_{1} $ and $ \mathcal{D}_{2} $
Figure 2.  Trajectory intersects $ y = 0 $ and $ y = -\delta $
Figure 3.  Trajectory intersects $ y = 0 $ and $ y = \delta $
[1]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[2]

Xuping Zhang. Pullback random attractors for fractional stochastic $ p $-Laplacian equation with delay and multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021107

[3]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[4]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[5]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[6]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[7]

Alfonso Castro, Jorge Cossio, Sigifredo Herrón, Carlos Vélez. Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021058

[8]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021029

[9]

Raffaele Folino, Ramón G. Plaza, Marta Strani. Long time dynamics of solutions to $ p $-Laplacian diffusion problems with bistable reaction terms. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3211-3240. doi: 10.3934/dcds.2020403

[10]

Anhui Gu. Weak pullback mean random attractors for non-autonomous $ p $-Laplacian equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3863-3878. doi: 10.3934/dcdsb.2020266

[11]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[12]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[13]

Indranil Chowdhury, Gyula Csató, Prosenjit Roy, Firoj Sk. Study of fractional Poincaré inequalities on unbounded domains. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2993-3020. doi: 10.3934/dcds.2020394

[14]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[15]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[16]

Thomas Alazard. A minicourse on the low Mach number limit. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 365-404. doi: 10.3934/dcdss.2008.1.365

[17]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[18]

Jihoon Lee, Ngocthach Nguyen. Flows with the weak two-sided limit shadowing property. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021040

[19]

Yingte Sun. Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021047

[20]

Siqi Chen, Yong-Kui Chang, Yanyan Wei. Pseudo $ S $-asymptotically Bloch type periodic solutions to a damped evolution equation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021017

2019 Impact Factor: 1.105

Article outline

Figures and Tables

[Back to Top]